Missouri, 2003Lightning Strike in Missouri, August 1, 2003
August 1, 2003 · NWS LSX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 1, 1:30 AM CST, 2 hours earlier.
Area forecast discussion, Aug 1, 1:30 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT THU JUL 31 2003
.DISCUSSION...
AREA OF CONVECTION MOVING INTO EAST CENTRAL MO LOOKS LIKE IT HAS
STOPPED DEVELOPING TO THE WEST. SHORT WAVE MOVG ACRS ALONG WITH WARM
AIR ADVECTION TRIGGERING THE STORMS. BELIEVE THIS WILL ALL MOVE EAST
WITH TIME LEAVING FRI AM DRY. MAY HAVE TO WAIT UNTIL THE LAST MINUTE
TO DECIDE WHAT TO DO WITH ANY AM POPS DEPENDING ON PROGRESS OF
STORMS. OTHERWISE MDLS IN FAIRLY GOOD AGREEMENT WITH OVERALL
PATTERN. ETS IS PUSHING THE GREAT LAKES LOW FURTHER SOUTH WHICH MAY
BE OVERDONE. FROM WHAT I HAVE SEEN THE AVN HAS BEEN MORE CONSISTENT
WITH THE TRACK. HOWEVER THE AVN HOLDS ONTO PRECIP LONGER. PREFER THE
ETA SOLUTION OF SHUTTING OFF THE PRECIP FROM N TO S ON SAT. 850 MB
WIND SWINGS AROUNG TO NRLY BY 18Z ACRS MUCH OF THE CWA WHICH SHOULD
PUSH PRECIP S. MDLS HINTING AT SOME SHOWERS FOR SAT NIGHT AND SUN
ACROSS THE EASTERN AREAS. WOULD NOT BE SURPRISED TO SEE SOME POP UP
DUE TO THE CYCLONIC FLOW ASSOCIATED WITH THE UPPER LOW, BUT WILL
KEEP CURRENT DRY FCST RUNNING SINCE I WOULD NOT INSERT MUCH MORE
THAT A CHANCE POP ANYWAY. BEYOND THAT NW FLOW AT VIRTUALLY ALL
LEVELS WILL KEEP CONDITIONS MILD AND DRY. AVN PRODUCES SOME WARN AIR
ADVECTION PRECIP FOR TUE INTO WED ACRS SW MO AND TRIES TO MOVE IT
NE. WILL KEEP THE CURRENT DRY FCST RUNNING AND LET ANOTHER SET OF
MODLE RUNS GO TO SEE HOW THIS PREGRESSES. NOT MUCH CHANGE IN TEMPS
FROM PREVIOUS FCST.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.
Hazardous weather outlook, Jul 31, 5:00 AM CST, 22 hours 30 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
600 AM CDT THU JUL 31 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST
CENTRAL ILLINOIS...APPROXIMATELY ALONG AND NORTH OF A LINE FROM
CALIFORNIA MISSOURI TO MT STERLING ILLINOIS. ISOLATED TO SCATTERED
THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON...
AND ARE EXPECTED TO BECOME MORE ORGANIZED LATER TONIGHT. PRIMARY
SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY
AS A SLOW MOVING COLD FRONT MOVES THROUGH OUR REGION. IN
ADDITION...THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...ESPECIALLY
HEADING NORTHEASTWARD INTO ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST AND CENTRAL
MISSOURI LATE THIS AFTERNOON AND TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
TES
Lightning, St. Louis
- When
- August 1, 3:30 AM CST
- Where
- St. Louis County, Creve Coeur
- Reported by
- NEWSPAPER
- Coordinates
- 38.641, -90.443 (the zone’s center; the record gives no point)
A lightning strike started a fire that destroyed the roof of a building in the Charter Oaks Apartment complex. There were no injuries as the residents were all quickly evacuated.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Iowa, August 1 to 31, 2003$645 million · 51 events
- Hail and Damaging Winds in Oklahoma, August 1, 20031 death · 1 injured · $390,000 · 1 in hail · 37 events
- Drought in Iowa, August 1 to 31, 2003$312 million · 21 events
- Hail and Damaging Winds in Michigan, August 1, 20031 death · 2 injured · 1 in hail · 24 events
- Hail and Damaging Winds in Michigan, August 1, 2003$505,000 · 1.75 in hail · 17 events
- Damaging Winds in Arkansas, August 1, 2003$275,000 · 70 kt wind · 4 events
- Hail and Lightning Strike in Illinois, August 1, 2003$203,000 · 1.5 in hail · 8 events
- Flash Flood and Hail in Illinois, August 1, 20031.75 in hail · 65 events
- Hail in Iowa, August 1, 2003$175,000 · 1.75 in hail · 1 event
- Tornado and Hail in Indiana, August 1, 20032 injured · $3,000 · F1 · 20 events
- Hail and Damaging Winds in Wisconsin, August 1, 2003$100,000 · 1.75 in hail · 11 events
- Hail in Illinois, August 1, 2003$138,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377669.